Texas, 2022Hail in Texas, November 25, 2022
November 25, 2022 · NWS EWX · 2 events in 1 county or zone
An upper level trough moved into West Texas while a surface low developed along an old frontal boundary over the Gulf of Mexico. This low brought the old boundary back northward as a warm front, and thunderstorms developed in this warm air advection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved into West Texas while a surface low developed along an old frontal boundary over the Gulf of Mexico. This low brought the old boundary back northward as a warm front, and thunderstorms developed in this warm air advection. One of these storms produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 25, 6:17 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 25, 6:17 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
617 PM CST Fri Nov 25 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 529 PM CST Fri Nov 25 2022
Updated the PoPs and WX to reflect the latest of the rapid refresh
and convective allowing model trends, not to mention radar trends. We
continue to see two areas of focus where deeper convection will occur
in the early evening: over the Srn Edwards Plateau/Wrn Hill Country.
By mid evening these two regions of deeper lift look to converge
over the I-35 corridor for the highest PoPs over our more populated
counties to be in the 03Z to 12Z window. The San Antonio area and
locations to the SW continue to show relatively lower QPF amounts of
1/2 to 1 inch although the overnight PoPs are to remain categorical.
Farther NE the signals continue to paint areas along and east of
Burnet to Halletsville with the highest totals in the 1 to 2 inch
range with the potential for over 3 inches. As with most of the
trends from the past couple days, the timing continues to shift
slightly later, but the dry slotting to occur after 12Z should
accelerate trends to bring more stable air to the region by 18Z.
&&
.SHORT TERM...
(Tonight through Saturday night)
Issued at 144 PM CST Fri Nov 25 2022
Precipitation has been a bit slower to fill into the area, but
showers and thunderstorms are on the way with moderate to heavy rain
at times through Saturday morning. Mid level water vapor imagery
shows the upper level low located over northwest Mexico early this
afternoon with some showers located over the Rio Grande Plains and
Southern Edwards Plateau. Precipitation amounts have remained
relatively light during the morning (from a few hundredths up to
four tenths of an inch), but rain and storms should increase in
coverage and begin moving eastward later this afternoon and evening
as the low ejects northeastward overnight. Hires guidance indicates
the period of heaviest rainfall could be from around 7PM to 4AM
Saturday morning which is also supported by the HREF indicating
about a 40-70% chance for 0.5" of rainfall in an hour. With the
break in rainfall this morning and early afternoon across much of
the area, believe the flooding threat will be very limited, mainly
to locations who may see some training storms. The highest rainfall
totals are still expected over Edwards Plateau, northern Hill
Country and coastal plains east of I-35.
The dry slot on the southwest side of the low quickly clears the
area from west to east tomorrow, with dry conditions by noon. Cloud
cover should follow the same trend with overcast skies breaking up
in the morning with the entire area clear to partly cloudy in the
early afternoon. Some cooler air and breezy winds move in behind
this passing low tomorrow with highs similar to those of today.
Expect a few wind gusts up to 25 mph, locally up to 30 mph, in the
afternoon with decreasing winds after sunset.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 144 PM CST Fri Nov 25 2022
Near zonal flow aloft will be present to begin the period which will
result in mostly dry conditions with near normal temperatures
through the day Monday. Heading into Tuesday, ensembles as well as
deterministic guidance depict longwave upper level troughing moving
from the western CONUS into the Rockies and eventually the Plains.
This should result in lee cyclogenesis at the surface, with winds
becoming southerly across south central TX allowing for increasing
moisture and warm air advection. Some streamer showers will be
possible Monday night into Tuesday morning across the eastern
half of the CWA with the initial push of warm, moist air.
As the surface low matures during the day Tuesday, a triple point is
expected to develop with a dryline extending southward from the low
into central Texas. The exact timing and location of this feature
remains somewhat in question, however it is expected to aid in the
initiation of showers and thunderstorms as the low and its
associated frontal features push east late Tuesday into Wednesday.
Currently, the best dynamics/potential for any severe weather during
this timeframe appear to be closer to the ArkLaTex region and points
east, with forecast soundings indicating a capped atmosphere
locally. However, it is too soon to completely rule out the
potential across eastern portions of our CWA. Assuming a favorable
overlap of lift, shear, and instability, rotating storms capable of
all hazards would be possible. This period will be one to keep an
eye on over the next few days for any shifts in location and/or
timing.
A cold front will race southward on the backside of the low making
for a cool and breezy day on Wednesday. Temperatures will remain
cool through Thursday with a slight chance for showers returning
to the eastern half of the area due to isentropic lift. A slight
chance for showers will continue into Friday along with warming
temperatures as a warm front looks to move inland.
&&
.AVIATION...
(00Z TAFS)
Issued at 529 PM CST Fri Nov 25 2022
Two areas of deeper convection are forming at around the 00Z hour and
the lower portion of the western area is currently creating low cigs
and vsbys around DRT. A line outage may mask whats going on at DRT to
some outlets, but dialing into the station reveals some slight
improvement over the past 30 minutes that may hold together for a few
hours, thus prompting a more positive update for the early evening.
By 05Z the collective lift of the broader upper storm system should
be ramping up to cover all the area TAF sites, and we opted for
prevailing thunder and generally the lower VSBY trends during this
period. In the early evening along I-35, drizzle is increasing ahead
of this looming deeper convection event, and this is leading to an
increase in LIFR cigs in the area, especially around AUS. We'll show
faster falling CIGs here but may need to follow suit around San
Antonio if the deeper convection doesn't arrive in the next couple
hours. Once the deeper convection gets going over I-35, some
intermittent areas of improved VSBYs and CIGs could develop in
between stronger cells. CIG and VSBY trends should rapidly improve
at DRT by around 10Z at DRT and around 12Z over I-35.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 51 60 46 67 / 100 30 0 0
Austin Bergstrom Intl Airport 51 62 45 69 / 100 30 0 0
New Braunfels Muni Airport 51 64 45 74 / 100 20 0 0
Burnet Muni Airport 47 56 43 65 / 100 30 0 0
Del Rio Intl Airport 42 65 42 71 / 70 0 0 0
Georgetown Muni Airport 51 59 45 65 / 100 40 0 0
Hondo Muni Airport 45 62 42 74 / 100 10 0 0
San Marcos Muni Airport 51 63 44 71 / 100 20 0 0
La Grange - Fayette Regional 54 64 47 70 / 100 50 0 0
San Antonio Intl Airport 49 61 45 72 / 100 10 0 0
Stinson Muni Airport 49 63 45 73 / 100 10 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Oaks
Long-Term...Brady
Aviation...Oaks
Hazardous weather outlook, Nov 25, 1:47 PM CST, 9 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
147 PM CST Fri Nov 25 2022
TXZ171>173-183>194-202>209-217>225-228-262000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
147 PM CST Fri Nov 25 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Tonight.
There is a marginal to slight risk of excessive rainfall across
most of our area this evening into early Saturday morning.
Pockets of heavy rainfall are possible and could lead to minor
flooding. The greatest risk is from the eastern Hill Country to
across the I-35 corridor to the Coastal Plains.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 25, 10:33 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1033 PM CST Fri Nov 25 2022
TXZ191-205>208-260515-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-
1033 PM CST Fri Nov 25 2022
...A strong thunderstorm will impact portions of west central
Caldwell, southwestern Hays, western Guadalupe, east central Bexar
and eastern Comal Counties through 1115 PM CST...
At 1033 PM CST, Doppler radar was tracking a strong thunderstorm over
Cibolo, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Wimberley, Randolph AFB, Canyon Lake Dam, Canyon
Lake, Garden Ridge, McQueeney, Woodcreek, Martindale, Marion, Santa
Clara, New Berlin and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2945 9812 2954 9833 3005 9817 2989 9779
TIME...MOT...LOC 0433Z 205DEG 34KT 2956 9820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYLocal storm report, Nov 25, 10:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 PM CST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 4 SSE CONVERSE 29.47N 98.29W
11/25/2022 E0.70 INCH BEXAR TX STORM CHASER
DIME SIZED HAIL NEAR INTERSTATE 10 AND
HIGHWAY 1604.
&&
MOHail, Guadalupe
- When
- November 25, 10:50 PM CST
- Where
- Guadalupe County, 1.83 mi NW of Geronimo
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.690, -97.990
A thunderstorm produced hail up to half dollar size off Huber Rd. in Geronimo. Most of the hail was half an inch in diameter.
Hail, Guadalupe
- When
- November 25, 10:50 PM CST
- Where
- Guadalupe County, 3.44 mi NE of Clear Spg
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 29.704, -98.029
A thunderstorm produced nickel size hail at the Weather Forecast Office in New Braunfels. Hail covered the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Guam, November 25 to 28, 20221 death · 3 injured · 2 events
- Dense Fog in Kentucky, November 25 to 26, 202222 events
- Dense Fog in Illinois, November 25 to 26, 202219 events
- Dense Fog in Missouri, November 25 to 26, 20227 events
- Winter Weather and Strong Wind in Montana, November 25 to 27, 2022$500 · 6 events
- Dense Fog in Indiana, November 25 to 26, 20226 events
- Winter Weather in Texas, November 25 to 26, 20222 events
- Heavy Snow in Alaska, November 25, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059844, 1059845.